Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 19, 2021Lee County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 19, 2021, 11:08 AM EDT for Lee County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 11:08 AM EDT (15:08 UTC)
Expired
Jun 19, 2021, 11:45 AM EDT
In force
37 min
Issued by
NWS Tallahassee, FL

County Lee County, GA

The radar

The Ft Rucker radar (KEOX), 117 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS82 KTAE 191508
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1108 AM EDT Sat Jun 19 2021
 
GAZ124-126-191545-
Lee GA-Terrell GA-
1108 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND NORTHEASTERN
TERRELL COUNTIES UNTIL 1145 AM EDT...

At 1108 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Smithville, Sasser, Bronwood, Scrutchins, Chokee, Bridges
Crossroad, Olivers Mill, Neyami and Jordan Place.

A Tornado Watch remains in effect until 800 PM EDT for southwestern
Georgia.

LAT...LON 3187 8434 3192 8434 3191 8392 3168 8432
      3192 8450 3192 8445 3196 8444
TIME...MOT...LOC 1508Z 234DEG 49KT 3183 8435 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 9:40 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 19, 9:40 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
940 AM EDT Sat Jun 19 2021

.UPDATE...

Previous forecast appears to be on track. Tropical Storm Claudette
is now inland over Louisiana with rain bands extending eastward
into our area. Heavy rainfall and a few tornadoes will be possible
all day today, with the higher threats over SE Alabama and the FL
Panhandle. Gusty winds could accompany the squalls as well.

&&

.PREV DISCUSSION [627 AM EDT]...

.NEAR TERM [Through Monday Night]...

Potential Tropical Cyclone 3 will continue to lift northward and
eventually northeastward throughout the day today.  As this system
lifts north, and towards our northeast, rainbands on the eastern and
subsequently more moist side of the storm will push through the
region, which will bring several impacts to the area, which are
highlighted below.

Heavy Rain - Potential Tropical Cyclone 3 will bring heavy
rainfall to the region, with our western zones primarily west of
the Choctawhatchee and Apalachicola rivers receiving the most
rainfall our of this system, with widespread totals potentially
reaching 5-7 inches through Monday evening. A flash flood watch
has been issued for this region as much of this rainfall could
occur rather quickly, and locally heavier totals are possible. As
you move east through the forecast area, rainfall totals will
gradually lessen, with central zones east of the Choctawhatchee
and Apalachicola rivers likely seeing around 2-4 inches, and zones
east of the Flint river likely seeing around 1-2 inches. Most
riverine impacts will likely remain across our western zones where
the flash flood watch has been issued.

Wind Gusts - Tropical Storm warnings are now in effect for our most
western offshore waters.  Gusty winds are still expected across the
western third of our CWA, particularly during the day today and
through the early overnight hours.

Tornadoes - There is a slight risk for severe weather today across
portions of SE Alabama, and the Florida Panhandle, and a marginal
risk surrounding the slight risk, but extending eastward to the
Flint River. A marginal risk has also been forecast for Sunday
across much of SW Georgia. The main threats associated with these
risks will be tornadoes, with a few tornadoes possible associated
with the outer rain bands of Potential Tropical Cyclone 3.

Beach Hazards - With stronger winds and elevated surf, there will be
a high risk for rip currents at all area beaches through Monday.
There will also be the potential for high surf across the Florida
Panhandle with surf heights around 6-8 feet.  This will create
dangerous beach conditions as well as minor beach erosion through
the weekend.

.LONG TERM [Tuesday Through Saturday]...

A cold front pushes south Tuesday into Wednesday, and as expected
for this time of the year, cooler and drier air does not filter into
the region. We'll see the potential for convection to fire up each
afternoon on Tuesday and Wednesday along the front. This frontal
passage could potentially increase the probability that we'll see
some flooding at rivers already impacted by precip from PTC3 in our
western counties. As the front elongates and transitions into a
stationary boundary it ends up settling across the central FL
Peninsula. The aforementioned stationary boundary will lead to a
moist and unsettled pattern through the weekend when another frontal
system is expected to push towards the southeast from the Midwest.
Expect daytime highs to start off in the low to mid 80s and
gradually increase to the low 90s by the weekend. Expect overnight
lows in the low 70s.

.AVIATION...
[Through 12Z Sunday]

VFR conditions are currently being observed across all terminals;
however, MVFR CIGS accompanied with rain, which could be heavy at
times is currently gradually progress inland over the next
several hours impacting ECP and DHN this morning. These
conditions are expected to spread eastward through the morning and
during the day today eventually impacting TLH, ABY, and VLD. With
heavier thunderstorms, CIGS and VSBYs may lower to IFR/LIFR at
times. Gusty winds are expected today as well, especially at ECP,
DHN, and ABY.

.MARINE...

Potential Tropical Cyclone Three continues to move northward near
Louisiana this morning. Impacts from this system will continue to be
felt well removed from the center of the storm with hazardous
boating conditions across the region due to higher seas and gusty
winds. A Tropical Storm Warning is in effect for the marine area
from Mexico Beach west to the Okaloosa/Walton County line and is
mainly for frequent gusts to 34 knots. The best potential for these
stronger winds will be today, particularly during the afternoon. The
Small Craft Advisory was extended eastward and is now in effect for
the remainder of our coastal waters area. As this system moves
northeast away from the region, winds and seas will begin to
decrease later on Sunday with winds in the 10 to 15 knot range on
Monday and Tuesday.

.FIRE WEATHER...

A wet pattern is in store today into the upcoming week. The main
concern is the potential for high dispersions above 75 units to
the north of I-10 on Sunday. Otherwise, there are no other fire
weather concerns at this time.

.HYDROLOGY...

Potential Tropical Cyclone 3 will bring heavy rainfall to the
region, with our western zones primarily west of the
Choctawhatchee and Apalachicola rivers receiving the most
rainfall our of this system, with widespread totals potentially
reaching 5-7 inches through Monday evening. A flash flood watch
has been issued for this region as much of this rainfall could
occur rather quickly, and locally heavier totals are possible. As
you move east through the forecast area, rainfall totals will
gradually lessen, with central zones east of the Choctawhatchee
and Apalachicola rivers likely seeing around 2-4 inches, and zones
east of the Flint river likely seeing around 1-2 inches. Most
riverine impacts will likely remain across our western zones where
the flash flood watch has been issued. The greatest chance of
seeing river flooding is along the Pea, Choctawhatchee, and Shoal
Rivers where the heaviest amounts are expected to fall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  73  87  73  87 /  70  70  70  30  60
Panama City   84  76  85  77  85 /  90  80  80  40  70
Dothan        80  72  85  73  85 / 100  90  80  30  70
Albany        83  74  87  74  88 /  90  80  80  30  60
Valdosta      88  72  87  72  88 /  60  60  70  30  50
Cross City    91  75  86  74  86 /  50  50  60  30  60
Apalachicola  85  75  84  76  84 /  70  80  70  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Calhoun-Central
     Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
     Gulf-Jackson-North Walton-South Walton-Washington.

     Wind Advisory until 1 AM CDT Sunday for Central Walton-Coastal
     Bay-Holmes-Inland Bay-North Walton-South Walton-Washington.

     High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 4 AM EDT /3 AM CDT/ Sunday for Coastal
     Bay-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Sunday evening for Clay-Early-Quitman-
     Randolph.

AL...Flash Flood Watch through Sunday evening for Coffee-Dale-Geneva-
     Henry-Houston.

GM...Small Craft Advisory until 5 PM EDT /4 PM CDT/ Sunday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Mexico Beach FL from 20
     to 60 NM.

     Tropical Storm Warning for Coastal waters from Mexico Beach to
     Okaloosa Walton County Line FL out 20 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Merrifield
NEAR TERM...Bunker
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Bunker
MARINE...Fieux
FIRE WEATHER...LF
HYDROLOGY...Bunker

In the hours before

Local storm report, Jun 19, 9:47 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     MARINE TSTM WIND 2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
06/19/2021  M43 MPH          WALTON             FL   MESONET

            10 MINUTE WIND GUST OF 43 MILES PER HOUR AT
            ED WALLINE BEACH.

&&

RH
Local storm report, Jun 19, 10:11 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND DMG     2 SW SOUTHPORT          30.27N 85.67W
06/19/2021                   BAY                FL   PUBLIC

            1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
            OFF.

&&

RH
Local storm report, Jun 19, 10:13 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     MARINE TSTM WIND 1 SE GULF RESORT BEACH  30.21N 85.88W
06/19/2021  M50 MPH          GMZ750             FL   BUOY

            GUST TO 50 MPH AT BUOY STATION PCBF1 PANAMA
            CITY BEACH, FL.

&&

RH
Local storm report, Jun 19, 10:16 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     MARINE TSTM WIND 2 N MAGNOLIA BEACH      30.19N 85.73W
06/19/2021  E50 MPH          GMZ750             FL   MESONET

            GUST OF 50 MPH REPORTED AT GULF COAST STATE
            COLLEGE MESONET.

&&

RH
Special weather statement, Jun 19, 11:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1108 AM EDT Sat Jun 19 2021

GAZ124-126-191545-
Lee GA-Terrell GA-
1108 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND NORTHEASTERN
TERRELL COUNTIES UNTIL 1145 AM EDT...

At 1108 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Smithville, Sasser, Bronwood, Scrutchins, Chokee, Bridges
Crossroad, Olivers Mill, Neyami and Jordan Place.

A Tornado Watch remains in effect until 800 PM EDT for southwestern
Georgia.

LAT...LON 3187 8434 3192 8434 3191 8392 3168 8432
      3192 8450 3192 8445 3196 8444
TIME...MOT...LOC 1508Z 234DEG 49KT 3183 8435

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:18 PM EDTSpecial Marine WarningTAE117 min
Jun 18, 9:23 PM EDTSpecial Marine WarningTAE22 min
Jun 18, 9:50 PM EDTSpecial Marine WarningTAE115 min
Jun 18, 10:24 PM EDTSpecial Marine WarningTAE96 min
Jun 18, 11:17 PM EDTTropical Storm WarningTAE17 hr
Jun 19, 5:57 AM EDTWind AdvisoryTAEBay, Holmes, Walton, Washington20 hr
Jun 19, 8:57 AM EDTSpecial Marine WarningTAE78 min
Jun 19, 9:27 AM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington45 min
Jun 19, 9:58 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Holmes, Jackson, Walton, Washington49 min
Jun 19, 10:01 AM EDTTornado WarningTAEWalton14 min
Jun 19, 10:24 AM EDTTornado WarningTAEHolmes, Walton21 min
Jun 19, 10:36 AM EDTTornado WarningTAEWashington8 min
Jun 19, 11:19 AM EDTSpecial Marine WarningTAE33 min
Jun 19, 1:52 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington38 min
Jun 19, 2:01 PM EDTSevere Thunderstorm WarningTAEWalton44 min
Jun 19, 2:25 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington50 min
Jun 19, 3:02 PM EDTSpecial Marine WarningTAE118 min
Jun 19, 3:02 PM EDTSevere Thunderstorm WarningTAEBay43 min
Jun 19, 3:09 PM EDTTornado WarningTAEBay36 min
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningTAEHolmes62 min
Jun 19, 4:57 PM EDTSpecial Marine WarningTAE2 hr
Jun 19, 6:52 PM EDTSpecial Marine WarningTAE113 min
Jun 19, 7:17 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington43 min
Jun 19, 7:55 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson50 min
Jun 19, 12:47 PM EDTTornado WarningTAEEarly28 min
Jun 19, 1:07 PM EDTTornado WarningTAEEarly43 min
Jun 19, 1:39 PM EDTTornado Warning Tornado observedTAEClay, Randolph53 min
Jun 19, 2:21 PM EDTTornado WarningTAERandolph33 min
Jun 19, 3:45 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Lanier30 min
Jun 19, 2:31 PM EDTSevere Thunderstorm WarningTAECoffee, Geneva44 min
Jun 19, 2:49 PM EDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Houston26 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.